Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 35, NWS Tulsa, OK

August 8, 2013Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Aug 8, 2013, 2:12 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2013, 2:12 AM CDT (07:12 UTC)
Expired
Aug 8, 2013, 8:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 3:25 AM CDTHEAVY RAIN 4Bella Vista, ARSPOTTER REPORTS 2.5 INCHES OF RAIN IN ABOUT 30 MINUTES AND NEARLY 4 INCHES OVER THE PAST 2 HOURS. BASEMENT IS NOW FLOODING.
Aug 8, 5:10 AM CDTFLASH FLOODGateway, ARFOUR FEET OF WATER ON THE ROAD AT HIGHWAY 62 AND 37. FROM MEDIA REPORT.
Aug 8, 6:00 AM CDTFLASH FLOODBella Vista, ARSTREET FLOODING ON CITY STREET NEAR VISITOR CENTER IN BELLA VISTA.
Aug 8, 6:30 AM CDTFLASH FLOOD2 N Pea Ridge, ARHIGHWAY 62 CLOSED NORTH OF PEA RIDGE CLOSED DUE TO 2 FEET OVER WATER OVER ROADWAY.
Aug 8, 7:00 AM CDTFLASH FLOODGrandview, ARFLASH FLOODING REPORTED ON HIGHWAY 143 NEAR GRANDVIEW
Aug 8, 7:00 AM CDTHEAVY RAIN 6.011 Wnw Pea Ridge, AR24 HOUR TOTAL ENDING AT 7 AM.
Aug 8, 7:00 AM CDTHEAVY RAIN 6.442 E Bella Vista, AR24 HOUR TOTAL ENDING AT 7 AM.
Aug 8, 7:00 AM CDTHEAVY RAIN 6.614 E Garfield, AR24 HOUR TOTAL ENDING AT 7 AM.
Aug 8, 8:00 AM CDTFLASH FLOOD2 E Beaver, ARSTATELINE DRIVE BRIDGE IN HOLIDAY ISLAND IS UNDER WATER AND NEARLY WASHED OUT. A PUBLIC REPORT VIA NEWSPAPER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 178 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1157 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WGUS54 KTSA 080712
FFWTSA
ARC007-015-081300-
/O.NEW.KTSA.FF.W.0035.130808T0712Z-130808T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
212 AM CDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BENTON COUNTY IN NORTHWEST ARKANSAS...
  NORTHERN CARROLL COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 800 AM CDT

* AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 3 INCHES
  OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 3 INCHES 
  POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  BEAVER...BELLA VISTA...GARFIELD...GATEWAY...GRANDVIEW...GRAVETTE...
  HIWASSE...OAK GROVE...PEA RIDGE AND URBANETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3643 9460 3650 9462 3650 9330 3639 9329

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 11:51 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 7, 11:51 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT WED AUG 7 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WILL CARRY TEMPO GROUPS FOR ALL SITES EXCEPT KFSM BASED ON
LATEST RADAR TRENDS FOR THE EARLY PORTION OF THE TAF. MVFR
CONDITIONS WILL BE MAINTAINED THROUGH THE MID MORNING HOURS AS A
STORM COMPLEX OUT WEST MOVES THROUGH THE REGION OVERNIGHT AND
TOMORROW MORNING. DESPITE CONVECTIVE CHANCES AGAIN TOMORROW
NIGHT...PROBABILITIES AT THIS TIME REMAIN TOO LOW TO INCLUDE.
THEREFORE...VFR CONDITIONS WILL BE CARRIED FROM AFTERNOON THROUGH
THE REMAINDER OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT WED AUG 7 2013/

DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST COUPLE
HOURS IN PARTS OF NORTHWEST ARKANSAS AND THIS ACTIVITY MAY EXPAND
IN COVERAGE SOMEWHAT OVER THE NEXT FEW HOURS. OTHERWISE...HAVE
LOWERED POPS ELSEWHERE THROUGH 06Z AS THE MAIN ACTION WILL WAIT
UNTIL LATE TONIGHT WHEN STORMS IN SOUTHWEST KANSAS AND THE
OKLAHOMA AND TEXAS PANHANDLES WILL MOVE INTO THE AREA. THE LATEST
HIGH RESOLUTION MODELS SUGGEST THIS ACTIVITY WILL MAINLY BE
CONFINED TO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHICH IS IN
LINE WITH THE GOING FORECAST. HAVE LOWERED OVERNIGHT LOWS SLIGHTLY
GIVEN CURRENT READINGS AND THE POTENTIAL FOR ORGANIZED CONVECTION
LATER.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...23
Hazardous weather outlook, Aug 7, 5:15 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT WED AUG 7 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 PM CDT WED AUG 7 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
        ONSET...THIS EVENING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE EVENING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HEAT INDEX VALUES NEAR 105 DEGREES WILL CONTINUE ACROSS PARTS OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS UNTIL AROUND SUNSET.

THUNDERSTORMS MAY INCREASE IN COVERAGE LATER THIS EVENING TO THE
NORTH OF AN OUTFLOW BOUNDARY THAT IS CURRENTLY SITUATED NEAR
INTERSTATE 40. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

STORMS CURRENTLY ORGANIZING OVER THE HIGH PLAINS ARE EXPECTED TO
MOVE EAST INTO PARTS OF NORTHEAST OKLAHOMA LATE TONIGHT. THESE
STORMS WILL POSE A LIMITED THREAT OF DAMAGING WINDS...WITH HEAVY
RAIN AND POSSIBLE FLASH FLOODING BEING A BIGGER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL PUSH INTO NORTHEAST OKLAHOMA LATE TONIGHT
AND WILL MOVE ONLY SLOWLY SOUTH THROUGH SATURDAY. THIS BOUNDARY WILL
SERVE AS A FOCUS FOR CONTINUED THUNDERSTORM CHANCES...WHILE
LOCATIONS NEAR AND SOUTH OF THE BOUNDARY WILL CONTINUE TO BE HOT
AND HUMID. COOLER TEMPERATURES AND CONTINUED THUNDERSTORM CHANCES
WILL PREVAIL FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 7, 11:59 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT WED AUG 7 2013

OKZ064-065-080545-
CREEK OK-OKFUSKEE OK-
1159 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PADEN...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OKEMAH...CASTLE...PADEN...BOLEY...MASON AND WELTY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3566 9662 3576 9625 3541 9623 3542 9645
      3545 9645 3545 9648 3543 9649 3542 9652
      3545 9655 3542 9656 3542 9663
TIME...MOT...LOC 0459Z 269DEG 9KT 3551 9653
Special weather statement, Aug 8, 12:01 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT THU AUG 8 2013

ARZ001-002-080545-
BENTON AR-CARROLL AR-
1201 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON AND NORTHWESTERN CARROLL

AT 1201 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WALNUT
HILL...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WALNUT HILL...OAK HILL...BLAND...HILL TOP...
PLEASANT RIDGE...GATEWAY...LARUE...GARFIELD...BERRYVILLE...EUREKA
SPRINGS...BEAVER LAKE...GRANDVIEW...BUSCH AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3631 9354 3630 9406 3650 9407 3651 9404
      3650 9357
TIME...MOT...LOC 0501Z 269DEG 9KT 3639 9398
Local storm report, Aug 8, 12:27 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1227 AM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     AVOCA                   36.40N 94.07W
08/08/2013                   BENTON             AR   FIRE DEPT/RESCUE

            REPORTS OF TREE LIMBS DOWN AND A SHED BLOWN DOWN IN THE
            AVOCA AREA. TIME ADJUSTED BASED ON RADAR.

&&

LACY
Special weather statement, Aug 8, 12:39 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1239 AM CDT THU AUG 8 2013

OKZ057-061-080615-
CRAIG OK-ROGERS OK-
1239 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG AND NORTHEASTERN ROGERS

AT 1240 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WHITE OAK...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VINITA...WHITE OAK AND PYRAMID
CORNERS.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3658 9503 3652 9543 3660 9544 3675 9543
      3688 9514
TIME...MOT...LOC 0540Z 241DEG 9KT 3665 9533
Special weather statement, Aug 8, 1:15 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 AM CDT THU AUG 8 2013

OKZ057-061-080645-
CRAIG OK-ROGERS OK-
115 AM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG AND NORTHEASTERN ROGERS

AT 116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
WHITE OAK...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VINITA AND WHITE OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3661 9504 3653 9537 3667 9544 3669 9543
      3682 9524
TIME...MOT...LOC 0616Z 232DEG 12KT 3660 9536

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:51 PM CDTFlash Flood WarningTSACarroll4 hr
Aug 8, 12:01 AM CDTSpecial Weather StatementTSACarroll44 min
Aug 8, 12:55 AM CDTAreal Flood AdvisoryTSABenton, Carroll65 min
Aug 8, 3:11 AM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
Aug 8, 4:08 AM CDTSpecial Weather StatementTSAWashington37 min
Aug 8, 4:28 AM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington4 hr
Aug 8, 4:55 AM CDTFlash Flood WatchTSABenton, Carroll, Madison, Washington50 hr
Aug 8, 6:06 AM CDTFlash Flood WarningTSABenton, Washington114 min
Aug 8, 6:44 AM CDTFlash Flood WarningTSACarroll, Madison6 hr
Aug 8, 7:50 AM CDTAreal Flood WarningTSABenton, Carroll, Madison, Washington38 hr
Aug 8, 6:33 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian57 min
Aug 8, 6:37 PM CDTSevere Thunderstorm WarningTSAFranklin38 min

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.